Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 24, NWS Miami, FL

June 4, 2004Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2004, 12:32 PM EDT for Palm Beach County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2004, 12:32 PM EDT (16:32 UTC)
Expired
Jun 4, 2004, 1:15 PM EDT
In force
43 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2423 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 041632
SVRMIA
FLC099-041715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1232 PM EDT FRI JUN 4 2004

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 115 PM EDT

* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STORM CAPABLE OF PRODUCING LARGE HAIL 18 MILES WEST OF WEST PALM   
  BEACH...MOVING NORTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI.
  WELLINGTON.
  ROYAL PALM BEACH.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2665 8048 2652 8034 2670 8006 2688 8025

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:00 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 4, 11:00 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT FRI JUN 4 2004

.UPDATE...AN ACTIVE AFTERNOON ANTICIPATED. 12Z MIAMI SOUNDING SHOWS
AN UNSTABLE ATMOSPHERE WITH NO CAP. PWAT IS HIGH AT 1.70 AND CAPE
4013. FLOW AT LOW LEVELS IS SSE AND VEERS WITH HEIGHT GOING WSW AT
MID LEVELS. A FEW STORMS HAVE ALREADY BEEN SEEN OVER THE ATLANTIC.
UPPER TROUGH IS TO OUR NORTHWEST. THIS TROUGH...IN COMBO WITH SEA
BREEZE INTERACTIONS...WILL AID IN T-STORM DEVELOPMENT THIS
AFTERNOON. INCREASED POPS EVEN A LITTLE MORE FOR THE NORTHEAST
PORTION OF THE FORECAST AREA...AND SPREAD THE HIGH POPS ALL THE WAY
TO THE COAST OF PALM BEACH COUNTY...AS FLOW WILL ADVECT ACTIVITY
THIS WAY THIS AFTERNOON. /57

&&

.PREV DISCUSSION...HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC
THROUGH THE NEXT WEEK. A WARM AND MOIST SOUTHEAST LOW LEVEL FLOW
WILL CONTINUE OVER SOUTH FLORIDA. THIS WILL PROVIDE FOR ISOLATED
OVERNIGHT ATLANTIC THUNDERSTORMS AND GENERALLY SCATTERED AFTERNOON
INLAND STORMS EACH DAY.

WEAK UPPER LEVEL TROUGH INDICATED BOTH BY GFS AND ETA MODELS SWINGS
ACROSS SOUTH FLORIDA LATE THIS AFTERNOON AND EARLY EVENING. MODEL
SOUNDINGS SHOW HEALTHY 3000-4000 J/KG CAPE...PRECIPITABLE WATER NEAR
1.7 INCHES...AND LIGHT SOUTHWEST WINDS ALOFT. THUS EXPECT STRONGEST
CONVECTION THIS AFTERNOON TO CONTAIN GUSTY WINDS...SMALL HAIL...AND
BE PROLIFIC LIGHTING PRODUCERS. POSSIBLY UP TO MARGINAL SEVERE
CRITERIA STORMS. INTERIOR AND EAST COAST HAVE THE BEST POPS INTO THE
EARLY EVENING WHEN UPPER WAVE IS PROGGED TO MOVE OFF THE EAST COAST.

UPPER RIDGE TRIES TO STRENGTHEN ITS PRESENCE OVER FLORIDA SUNDAY BUT
THIS DOES LITTLE TO SQUASH CONVECTION OTHER THAN DECREASING POPS
SLIGHTLY THROUGH MID-WEEK.
&&

.MARINE...WINDS RATHER LIGHT THROUGH THE FORECAST PERIOD SO GREATEST
HAZARD TO BOATERS OR SWIMMERS WILL LIKELY BE THE UV INDEX.
&&

.FIRE WEATHER...AFTERNOON THUNDERSTORMS SHOULD CONTAIN A GOOD DOSE
OF RAIN ALONG WITH ANY LIGHTNING. THIS SHOULD GRADUALLY STAMP OUT
THE DRY SPOTS OVER THE NEXT SEVERAL DAYS.
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

HANDEL
Hazardous weather outlook, Jun 4, 4:55 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ063-066-067-069>071-073-075-042200-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
455 AM EDT FRI JUN 4 2004

.DAY ONE..TODAY

...STRONG THUNDERSTORMS POSSIBLE WITH LOCALLY HEAVY
RAINS...

SEA BREEZE CONVERGENCE...IN COMBINATION WITH A WEAK TROUGH OF LOW
PRESSURE...IS EXPECTED TO INITIATIA THUNDERSTORMS THIS AFTERNOON. A
FEW OF THESE STORMS COULD BECOME STRONG WITH DAMAGING WINDS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.
THESE STORMS WILL LIKELY DEVELOP OVER INTERIOR SECTIONS AND THEN MOVE
SLOWLY EAST OVER THE EASTERN METRO AREAS THROUGH THE EVENING HOURS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. FREQUENT
LIGHTNING AND LOCALIZED HEAVY RAIN CAN BE EXPECTED WITH THESES
STORMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

FLZ068-072-074-042200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
455 AM EDT FRI JUN 4 2004

.DAY ONE...TODAY

...STRONG THUNDERSTORMS POSSIBLE WITH LOCALLY HEAVY RAINS THIS
AFTERNOON...
...HIGH RISK OF WATERSPOUTS...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER INTERIOR
SECTIONS THIS AFTERNOON. THESE STORMS WILL THEN MOVE SLOWLY EAST OVER
THE EASTERN METRO AREAS THROUGH THE EVENING HOURS. A FEW OF THESE
STORMS COULD BECOME STRONG WITH DAMAGING WINDS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

LIGHT SOUTHEAST WINDS WILL ALSO RESULT IN A HIGH RISK OF WATERSPOUTS
ACROSS THE ATLANTIC WATERS TODAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. LIGHTNING AS
WELL AS LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:49 PM EDTSevere Thunderstorm WarningMFLCollier56 min
Jun 4, 5:18 PM EDTSpecial Marine WarningMFL72 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.